Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 137, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Aug 14, 2005, 3:03 PM EDT for Sullivan County, Pennsylvania. It was in force for 72 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2005, 3:03 PM EDT (19:03 UTC)
- Expired
- Aug 14, 2005, 4:15 PM EDT
- In force
- 72 min
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
County Sullivan County, PA
The radar
The Binghamton radar (KBGM), 94 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 14, 1:15 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.1 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1205 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- 334 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCTP 141904 SVRCTP PAC113-142015- /O.NEW.KCTP.SV.W.0137.050814T1903Z-050814T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 303 PM EDT SUN AUG 14 2005 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SULLIVAN COUNTY IN NORTH CENTRAL PENNSYLVANIA * UNTIL 415 PM EDT * AT 259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LINCOLN FALLS...OR 19 MILES NORTHEAST OF MONTOURSVILLE...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LAPORTE AROUND 330 PM EDT... DUSHORE AROUND 335 PM EDT... RICKETTS GLEN STATE PARK AROUND 410 PM EDT... DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A STURDY LOCATION NOW. IN ADDITION...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS SEVERE THUNDERSTORM. MOVE INDOORS IMMEDIATELY REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. LAT...LON 4154 7676 4144 7681 4133 7632 4154 7624 $$ FORECASTER: LAMBERT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 10:55 AM EDT, 4 hours 8 minutes earlier.
Area forecast discussion, Aug 14, 10:55 AM EDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE STATE COLLEGE PA 1055 AM EDT SUN AUG 14 2005 .SHORT TERM (THROUGH THIS EVENING)... LAST DAY OF THE CURRENT HEAT WAVE AS A COLD FRONT LOCATED JUST NORTH OF THE PENN...NEW YORK BORDER WILL DRIFT SOUTH ACRS CENTRAL PENN LATE THIS AFTERNOON AND EVENING. THE FRONT...COMBINED WITH THE HIGH INSTABILITY IN PLACE ACROSS ALL BUT THE NW CORNER OF THE CWA...WILL TRIGGER FAIRLY NUMEROUS TSRA AS THE CONVECTIVE TEMP OF 86-90F IS REACHED AFTER 17Z. MODERATELY VEERING WIND PROFILE ACROSS THE NORTH AND STRONGER LOW/MID LVL SHEAR THAN YESTERDAY WILL CREATE THE POTENTIAL OF ROTATING UPDRAFTS IN THAT AREA. TEMPORARY ROTATION IN CELLS NOT OUT OF THE QUESTION ACROSS THE SOUTH (ESP WHERE TERRAIN EFFECTS HELP TO LOCALLY BACK THE LLVL FLOW) WHERE NAM SFC BASED CAPES ARE 3000-4000 J/KG. MID/UPPER LEVELS ARE SLIGHTLY WARMER IN THIS AREA WITH RELATIVELY WEAKER WIND FIELDS AND A LCL AOA 3000 FT AGL. LOCALIZED...STRONG TO POSSIBLY DAMAGING MICROBURST GUSTS WILL BE THE PRIMARY SVR THREAT THIS AFTERNOON AND EVENING FROM THE PULSE/MULTI CELL THUNDERSTORMS. PRECIP WATER RANGES FROM 1.6-1.9 OVER THE AREA SO WILL KEEP A CLOSE EYE FOR POTENTIALLY HEAVY RAIN FROM TRAINING CELLS. WET BULB ZERO LEVEL RATHER HIGH (13-14 KFT AGL) SO THE THREAT FOR LARGE HAIL IS A SECONDARY ISSUE AS FAR A SVR WEATHER IS CONCERNED. SOME MINOR CHANGES MADE TO WEB-BASED TEMP AND CLOUD GRIDS THIS AFTERNOON (REDUCING CLOUDS INTO THE MID AFTERNOON ACROSS THE CENTRAL AND SOUTH...AND CORRESPONDINGLY BUMPING UP TEMPS A FEW DEGREES IN ALL AREAS. HEAT INDICES WILL TOP OUT BETWEEN THE MID/UPR 90S ACROSS THE CENTRAL SUSQ VALLEY AND SCENT MTNS...TO BETWEEN 100 AND 104 ACROSS THE SE ZONES. ISSUED A SPS TO COVER THE NEAR HEAT ADVISORY CRITERIA. && .PREVIOUS DISCUSSION... (ISSUED 253 AM EDT SUN AUG 14 2005) SHORT TERM (TODAY)... NEARLY STATIONARY SFC COLD FRONT DRAPED ACROSS MY NORTHWESTERN COUNTIES AT THIS TIME HAS CONT TO FOCUS CONVECTION FROM EASTERN OHIO INTO WARREN COUNTY. ERN OHIO ACTIVITY HAS WANED...AND THE 2ND OF TWO FAIRLY STRONG CELLS TO AFFECT WARREN COUNTY EARLY THIS MORNING WILL EXIT INTO THE FINGERLAKES REGION BY 330 AM. MAIN FORECAST ISSUE OF THE DAY IS LOCATION AND MOVEMENT OF FRONT IN PRESENCE OF RICH SUBTROPICAL MOISTURE...AND RESULTING SVR AND HEAVY RAIN THREATS. PWATS 2-3 STD DEV ABOVE NORMAL ALONG AND AHEAD OF THE FRONTAL ZONE LATER TODAY...AND WITH THE SLOW MOVING COMBINED WITH WEAK UPPER SHORTWAVES COULD SEE TRAINING HEAVY RAINERS ACROSS THE CENTRAL AND NORTHERN MOUNTAINS. SPC HAS PLACED EASTERN PORTION OF MY CWA IN SLIGHT RISK...WHERE BEST SFC HEATING WILL TAKE PLACE TODAY. ISOLD SVR STILL POSSIBLE ELSEWHERE...BUT THINK THE MAIN THREAT ACROSS CENTRAL AND WESTERN SECTIONS WILL BE LOCALLY HEAVY RAIN FROM THIS AFTERNOONS AND EVENINGS STORMS. 850 MB TEMPS SUPPRESSED SOME 2-3 C FROM YESTERDAY AFTERNOON. ALONG WITH GREATER CLOUD COVER AND SHRA/TSRA COVERAGE...THIS WILL TRANSLATE INTO SFC MAXES 5 TO AS MUCH AS 10 DEGREES COOLER THAN THOSE FROM SAT AFTN. LONG TERM (TONIGHT THROUGH SATURDAY)... GOOD NEWS IN STORE AS SHORT-MEDIUM RANGE MODELS AND ENSEMBLES HAVE CONVERGED ON THE DRIER AND MORE COMFORTABLE SOLUTION BY TUE-WED...SUPPRESSING OPPRESSIVE DEWPOINTS AND ANOMALOUS PWATS SOUTH OF THE MASON DIXON LINE AND GIVING US A BREAK FROM THE ACTIVE AFTERNOON/EVENING CONVECTION OF LATE. BY TUE MORNING...LAYER PWATS ACROSS CENTRAL PA ARE ACTUALLY PROGGED TO DROP BELOW 1 ACROSS MOST OF CENTRAL AND WESTERN PA...BUT STILL SOME HINT OF THE FRONT HANGING UP NEAR THE MD BORDER AND ACROSS SE PA...SO HAVE MAINTAINED SLIGHT CHC POPS IN THOSE AREAS FOR TUE...WHILE KEEPING IT DRY ELSEWHERE. WNW UPPER FLOW TO PREVAIL FROM MID TO LATE WEEK BEFORE A RETURN OF HUMIDITY ON FRI AS SFC HIGH MOVES OFFSHORE BRINGING SOUTHERLY COMPONENT TO BOUNDARY LAYER FLOW. LATEST DETERMINISTIC GFS PUSHES A STRONG COLD FRONT ACROSS THE REGION FRIDAY NIGHT WITH THE MOST REFRESHING AIR MASS WEVE SEEN IN MONTHS ARRIVING HERE SAT AND LASTING INTO MONDAY...WE CAN ONLY HOPE. ENSEMBLE FIELDS INDICATE A GENERAL ZONAL FLOW ACROSS THE NORTHERN TIER OF THE UNITED STATES FOR NEXT WEEK. AVIATION... MORE OF THE SAME WITH UNCHANGED WEATHER PATTERN OVER THE REGION. WIDESPREAD MVFR VSBYS IN FOG AND HAZE WILL CONTINUE OVERNIGHT WITH LCL IFR VIS. MVFR VIS IN HAZE WILL CONTINUE DURING THE DAY. WEAK SFC LOW/COLD FRONT WILL PASS ALONG PA/NY BORDER. THIS WILL INCREASE COVERAGE OF SHRA/TSTM ACTIVITY OVER THE PAST SEVERAL DAYS. SCT SHOWERS WILL CONTINUE INTO SUNDAY EVENING WITH REDEVELOPMENT OF MVFR VIS IN FOG AND HAZE SUNDAY NIGHT. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...LAMBERT
Hazardous weather outlook, Aug 14, 4:59 AM EDT, 10 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 459 AM EDT SUN AUG 14 2005 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-150859- ADAMS PA-BEDFORD PA-BLAIR PA-CAMBRIA PA-CAMERON PA-CLEARFIELD PA- COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-ELK PA-FRANKLIN PA-FULTON PA- HUNTINGDON PA-JUNIATA PA-LANCASTER PA-LEBANON PA-MCKEAN PA- MIFFLIN PA-MONTOUR PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA- NORTHERN LYCOMING PA-NORTHUMBERLAND PA-PERRY PA-POTTER PA- SCHUYLKILL PA-SNYDER PA-SOMERSET PA-SOUTHERN CENTRE PA- SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA- UNION PA-WARREN PA-YORK PA- 459 AM EDT SUN AUG 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY: THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MUCH OF PENNSYLVANIA TODAY. THE AREAS MOST LIKELY TO SEE STRONG TO SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS GUSTS ARE THE LOWER AND MIDDLE SUSQUEHANNA RIVER VALLEY...AND THE CENTRAL MOUNTAINS EXTENDING NORTHEASTWARD INTO THE WYOMING VALLEY OF NORTHEAST PENNSYLAVNIA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 14, 10:27 AM EDT, 4 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1027 AM EDT SUN AUG 14 2005 PAZ026>028-035-036-045-046-049>053-056>059-063>066-142030- HUNTINGDON-MIFFLIN-JUNIATA-FULTON-FRANKLIN-SOUTHERN CLINTON- SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA- PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 1027 AM EDT SUN AUG 14 2005 ...HEAT INDICES WILL TOP OUT BETWEEN 99 AND 104 DEGREES THIS AFTERNOON... A FINAL DAY OF HIGH HEAT AND HUMIDITY WILL OCCUR BEFORE A COLD FRONT SLOWLY DRIFTS SOUTH ACROSS THE REGION TONIGHT...BRINGING A RETURN TO NEAR NORMAL TEMPERATURES WITH MORE COMFORTABLE HUMIDITY ON MONDAY. THE COMBINATION OF TEMPERATURES BETWEEN 90 AND 95 DEGREES WITH DEWPOINTS IN THE LOWER TO MID 70S WILL RESULT IN A HEAT INDEX RANGING FROM THE UPPER 90S ACROSS MUCH OF THE MIDDLE SUSQUEHANNA RIVER VALLEY...TO AS HIGH 104 DEGREES ACROSS THE LOWER SUSQUEHANNA VALLEY AND SURROUNDING COUNTIES. THE HIGHEST HEAT INDICES WILL OCCUR BETWEEN NOON AND 6 PM TODAY. LIMIT ANY STRENUOUS OUTDOOR ACTIVITY TO THE MORNING OR EARLY EVENING HOURS TO AVOID THE RISK OF HEAT EXHAUSTION OR HEAT STROKE. IF YOU MUST BE OUTSIDE DURING THE PEAK HEAT...DRINK PLENTY OF WATER AND TAKE FREQUENT BREAKS IN THE SHADE OR AIR CONDITIONING. IF YOU LIVE IN A BUILDING WITHOUT AIR CONDITIONING...TRY SEEKING RELIEF FROM THE HEAT BY GOING TO A SHOPPING MALL OR MOVIE THEATER.
Special weather statement, Aug 14, 12:28 PM EDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1228 PM EDT SUN AUG 14 2005 PAZ006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-142230- POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE- SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET- BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 1228 PM EDT SUN AUG 14 2005 ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... A SLOW MOVING COLD FRONT WILL DROP SOUTHWARD ACROSS CENTRAL PENNSYLVANIA AND THE SUSQUEHANNA VALLEY LATE TODAY AND THIS EVENING...TRIGGERING NUMEROUS SHOWERS AND THUNDERSTORMS. SOME OF THE STORMS COULD BECOME SEVERE...PRODUCING STRONG AND POTENTIALLY DAMAGING WIND GUSTS...LARGE HAIL AND TORRENTIAL RAINFALL IN EXCESS OF ONE INCH PER HOUR. FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING WILL ALSO ACCOMPANY THE STRONGER THUNDERSTORMS. REMAIN INDOORS...PREFERABLY INSIDE A STURDY BUILDING...AND AWAY FROM WINDOWS IF THREATENING WEATHER APPROACHES YOUR AREA. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR THE LATEST DETAILED INFORMATION ON THE LOCATION AND TRACK OF THUNDERSTORMS...VISIT OUR WEBSITE AT WEATHER.GOV/STATECOLLEGE. LAMBERT/VILLANI
Special weather statement, Aug 14, 12:48 PM EDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1248 PM EDT SUN AUG 14 2005 PAZ004-141845- WARREN- 1248 PM EDT SUN AUG 14 2005 ...STRONG THUNDERSTORMS WILL AFFECT THE NORTHWEST HALF OF WARREN COUNTY BETWEEN 130 PM AND 3 PM... AT 1248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR EDINBORO TO 5 MILES SOUTHWEST OF CONNEAUTVILLE...MOVING EAST NORTHEAST AT 25 MPH. THE THUNDERSTORMS WILL BE NEAR COLUMBUS AROUND 130 PM...LOTTSVILLE AROUND 205 PM AND SPRING CREEK AROUND 220 PM. VERY HEAVY RAIN OF UP TO AN INCH IN JUST 30 TO 45 MINUTES WILL FALL...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS AS THE STRENGTHEN. EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. FOR THE LATEST INFORMATION ON THE LOCATION AND MOVEMENT OF THE THUNDERSTORMS...VISIT OUR WEBSITE AT NOAA.GOV/STATECOLLEGE...OR TUNE INTO NOAA WEATHER RADIO FOR LATER STATEMENTS AND POSSIBLE WARNINGS. FORECASTER: LAMBERT
Special weather statement, Aug 14, 1:22 PM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 122 PM EDT SUN AUG 14 2005 PAZ065-066-141845- LANCASTER-YORK- 122 PM EDT SUN AUG 14 2005 ...STRONG THUNDERSTORMS WILL AFFECT LANCASTER AND SOUTHEASTERN YORK YORK COUNTIES THROUGH 245 PM EDT... AT 120 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES SOUTH OF WILLOW STREET TO 14 MILES SOUTHEAST OF RED LION...MOVING EAST AT 5 MPH. THE THUNDERSTORMS WILL BE NEAR SMITHVILLE AROUND 130 PM... SUNNYBURN AROUND 140 PM...HOLTWOOD AROUND 145 PM...STRASBURG AROUND 150 PM...DELTA AROUND 210 PM AND PARADISE AROUND 215 PM. WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE IN DIAMETER ARE POSSIBLE WITH THESE STORMS. ALSO EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. FORECASTER: LAMBERT
Special weather statement, Aug 14, 1:58 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 158 PM EDT SUN AUG 14 2005 PAZ019-025-026-142000- BLAIR-HUNTINGDON-SOUTHERN CENTRE- 158 PM EDT SUN AUG 14 2005 ...A STRONG THUNDERSTORM WILL MOVE EAST AND AFFECT NORTHERN HUNTINGDON COUNTY...NORTHERN BLAIR COUNTY...AND SOUTHERN CENTRE COUNTY THROUGH 4 PM EDT... AT 155 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES WEST OF TYRONE...MOVING EAST NORTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR TYRONE AROUND 225 PM...BALD EAGLE AROUND 240 PM...WARRIORS MARK AROUND 250 PM...PORT MATILDA AROUND 305 PM...ROCK SPRINGS AROUND 315 PM...PINE GROVE MILLS AND PARK FOREST AROUND 325 PM...STATE COLLEGE AND WHIPPLE DAM STATE PARK AROUND 330 PM...AND BOALSBURG AROUND 345 PM. A 10 TO 15 MINUTE PERIOD OF VERY HEAVY RAIN WILL FALL...AND COULD CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. ALSO...EXPECT OCCASIONAL DANGEROUS CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. FORECASTER: LAMBERT/JUNG
Special weather statement, Aug 14, 2:19 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 219 PM EDT SUN AUG 14 2005 PAZ041-042-046-141945- NORTHERN LYCOMING-SOUTHERN LYCOMING-SULLIVAN- 219 PM EDT SUN AUG 14 2005 ...STRONG THUNDERSTORMS WILL AFFECT SULLIVAN AND LYCOMING COUNTIES THROUGH 345 PM EDT... AT 217 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTHWEST OF JERSEY SHORE TO 20 MILES SOUTHEAST OF MANSFIELD OR 5 MILES NORTHWEST OF SHUNK...MOVING EAST AT 20 MPH. THE THUNDERSTORMS WILL BE NEAR LITTLE PINE STATE PARK AROUND 225 PM...RALSTON AROUND 230 PM...SHUNK AROUND 235 PM...TROUT RUN AROUND 245 PM...LINCOLN FALLS AROUND 300 PM AND COGAN STATION AROUND 305 PM...BARBOURS AROUND 310 PM...AND DUSHORE AROUND 315 PM. A 10 TO 20 MINUTE PERIOD OF VERY HEAVY RAIN WILL FALL...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. EXPECT OCCASIONAL...DANGEROUS CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. FORECASTER: LAMBERT
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 4:45 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland | 60 min |
| Aug 14, 5:15 PM EDT | Severe Thunderstorm Warning | CTP | Lebanon | 45 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.